Hi all, I am new here. I have a DX of POTS. I was diagnosed in 2010. I became very ill and unable to work. I ended up on SSDI. I have worked all my life, and now find myself without insurance until I can purchase Medicare, which is two years after you are awarded disability.
Right now, I am just paying for some Dr visits, and some medicines, but going without a lot.
I didn't get much more than a positive DX when I lost my insurance, so although I know you can't give medical advise here,I would love to hear some of your all's stories, and what has and hasn't worked for you.
My HR at rest is 110-130. Standing, 150-180 with the increase happening immediately. I am so fatigued, I have energy to do nothing. I try doing leg exercises, but that's about it. I have chronic UTI's, severe constipation, pain, fainting, sometimes I lose consciousness, other times not, dizziness, hearing loss, stomach bleeding, and my most annoying issue, nausea and vomiting. I vomit almost daily. Nauseated 24/7. I vomit so violently, that I have herniated and ruptured some discs in my back. BP is usually low.
My main thing now is trying to hold on until I can buy Medicare and see a specialist. My cardiologist has only seen a couple cases, he gives Metaprolol and 11 refills, and a referral to Cleveland Clinic,which I can't do yet. There was something wrong with a valve too, but I am not sure what. IF I could get a handle on the digestion problem, I my hang on mentally until I see an out of state DR, but that is months away. Sometimes I go weeks on smoothies and protein shakes. No solid food. But nothing helps. And this is strange, but on days I can keep down the food, it makes me so sleepy within 20 minutes, I cant stay awake. Its not normal sleepiness; its like I have been given anesthesia.
I use Ginger Root, Zofran, Protonix, Tums.. for the stomach.
Anything you all could share with me.. about food, about POTS, about trying to find hope again would be greatly appreciated. I am so sick, I cannot do anything socially.. I do seem to have spells that are worse ( bedbound for weeks) and then times I can get out of bed, maybe go to a movie if I am lucky, but nothing like a normal life. I would settle for semi normal, or even just knowing there is light out there somewhere! My Dr's know nothing about POTS. My gastro Dr has never heard of it.I was also DX'd with fibro,but I am not sure that's accurate.
Thank you all very much for reading this! I am so desperate!
What is your blood pressure like? Do you have a blood pressure monitor at home? Before you lost your insurance, did they rule out Addison's disease?
I'm sorry you are suffering so much. The nausea must be miserable. Have you tried a little lemon juice in room temperature purified water for it? I see you're taking Zofran and the ginger for it.
Are the shakes you are drinking dairy based? Because dairy can worsen nausea. With the throwing up, that can throw your electrolytes off and make you dehydrated which can make your tachycardia (rapid heart rate) worse. So, it is an important goal to try to keep things in.
I know there was a time when I had a difficult time keeping things in and a relative of mine sent me something called Kona Gold in the mail and told me to open the capsules and put the contents under my tongue since I had a 'leaky gut'. I did and it really helped me with energy.
Dairy can also potentially be constipating (if you aren't lactose intolerant). Have you tried Clear-lax/Miralax for the constipation?
You say you have frequent UTIs- is this something you have had verified by UA and cultures recently or are you having symptoms that feel like UTI but haven't been able to get tested lately? I have something called interstitial cystitis (IC), which symptoms when a flare happens, mimic a urinary tract infection's symptoms. Pretty major dietary changes suggested on an interstitial cystitis diet that I was given seem to help a lot with IC.
With your bleeding, it is possible you are iron deficient, which can cause rapid heart rate in itself. Unfortunately, taking iron pills is notorious for being hard on your digestion and constipation causing. There are foods high in iron, but it's tough when you are having trouble keeping things down. Are you taking a multi-vitamin with iron in it?
You might check and see if your local hospitals have nutritionist/dieticians willing to give you free nutritional advice (not true everywhere, but we have such a hospital here it would seem- it's a 7th day adventist one). A lady advised me on the phone and mailed me a bunch of nutritional information.
Are you wearing compression hosiery? Are you drinking G2, putting a bit of salt in your water and getting daily encouragement to stay well hydrated? You might look for some apple juice high in potassium if you don't have IC (not on the IC diet), as some of that gets lost when you throw up and your potassium being off can seriously affect your heart.
Sometimes, I eat food that makes me feel sapped and sleepy. I think there are some foods that are harder to digest that makes the heart work harder. And high sugar content can be harder on the system also.
You might see if you can qualify for Medic-Aid in your state- not great, but better than no medical insurance at all.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.